Alert archive / Alabama / Small Craft Advisories in 2022

Small Craft Advisory 39, NWS Mobile, AL

May 6, 2022

NWS Mobile, AL issued this small craft advisory at May 6, 2022, 3:10 AM CDT. It took effect at May 6, 2022, 5:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 6, 2022, 3:10 AM CDT (08:10 UTC)
In effect from
May 6, 2022, 5:00 AM CDT
Expired
May 6, 2022, 9:14 PM CDT
In force
16 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

539 
WHUS74 KMOB 060810
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
310 AM CDT Fri May 6 2022

GMZ630>636-061800-
/O.NEW.KMOB.SC.Y.0039.220506T1000Z-220507T0300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
310 AM CDT Fri May 6 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and
  waves 2 to 3 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-061800-
/O.NEW.KMOB.SC.Y.0039.220506T1000Z-220507T0900Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
310 AM CDT Fri May 6 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SATURDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 4 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
668 
WHUS74 KMOB 061805
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
105 PM CDT Fri May 6 2022

GMZ630>636-070215-
/O.CON.KMOB.SC.Y.0039.000000T0000Z-220507T0300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
105 PM CDT Fri May 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Southwest winds around 20 kt with gusts up to 30 kt and 
  seas 1 to 3 ft.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-070215-
/O.CON.KMOB.SC.Y.0039.000000T0000Z-220507T0900Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
105 PM CDT Fri May 6 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
SATURDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4
  to 7 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM, Waters from Okaloosa Walton County Line FL to Pensacola 
  FL from 20 to 60 NM, Coastal waters from Pensacola FL to 
  Pascagoula MS out 20 NM and Coastal waters from Okaloosa 
  Walton County Line FL to Pensacola FL out 20 NM.

* WHEN...Until 4 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
697 
WHUS74 KMOB 062046
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
346 PM CDT Fri May 6 2022

GMZ630>636-062200-
/O.CAN.KMOB.SC.Y.0039.000000T0000Z-220507T0300Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
346 PM CDT Fri May 6 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased to below 20kts, therefore the Small Craft
Advisory has been cancelled.

$$

GMZ650-655-062200-
/O.CAN.KMOB.SC.Y.0039.000000T0000Z-220507T0900Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
346 PM CDT Fri May 6 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased to below 20kts, therefore the Small Craft
Advisory has been cancelled.

$$

GMZ670-675-070500-
/O.EXT.KMOB.SC.Y.0039.000000T0000Z-220507T0500Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
346 PM CDT Fri May 6 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4
  to 7 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
305 
WHUS74 KMOB 070214
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
914 PM CDT Fri May 6 2022

GMZ670-675-070315-
/O.CAN.KMOB.SC.Y.0039.000000T0000Z-220507T0500Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
914 PM CDT Fri May 6 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased to below 20kts across the marine area, therefore
the Small Craft Advisory has been cancelled.

Small craft should continue to exercise caution offshore as winds
will remain around 15 to 20 knots at times through Saturday night. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 5, 11:55 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 5, 11:55 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1155 PM CDT Thu May 5 2022

.AVIATION...
06Z issuance...General VFR conditions across the forecast area
into the early morning hours, but will deteriorate very late
tonight into Friday morning as a line of showers and
thunderstorms move across the area. MVFR or lower conditions are
expected in the stronger thunderstorms. This line is expected to
move east of the entire forecast area by around 19z. Southerly
winds 5 to 10 knots are expected through about 08z Friday, then
increase to 10 to 15 knots and gusty as the line approaches and
continue through most of the day. After the line passes, winds
will shift to westerly around 10 knots. /12

&&

.PREV DISCUSSION... /issued 1004 PM CDT Thu May 5 2022/

NEAR TERM /Now Through Saturday/...For the remainder of
tonight, some isolated showers and a few thunderstorms by late
tonight as a weak shortwave moves east across the area in increasing
divergent flow aloft. This trend will continue into Friday
morning as a neutrally titled trough currently over Kansas and
Oklahoma moves eastward across the Mississippi and Ohio Valleys
and begins to take on a slight negative tilt. As this system
approaches tonight and into Friday morning, precipitable water
values increase to at least 1.5 or a little more across most of
the area. Most guidance has the showers and few storms that may
affect western portions of the forecast area late this evening
into the early mornings hours weakening as they move into the
area, but coverage should begin to increase and storms should
potentially become stronger as we approach daybreak on Friday.
There is a Marginal risk of severe storms through 7 AM Friday, but
an isolated severe storm could be possible over our MS counties
very late tonight.

Most of the CAMS indicate a pre-frontal trough (residual outflow
boundary) and increasing lift in advance of the actual cold front
that will be approaching from the west, all of which will act as
a focus for redevelopment of showers and thunderstorms over
western and central portions of the forecast area (along the west
of I-65) toward sunrise Friday. Time period for the most organized
and widespread coverage of storms across the area looks to move
west to east across our forecast area between about 7 AM over our
MS counties through about Noon over southwest AL and then exiting
our interior south central AL counties and the western FL
panhandle by around 3 or 4 PM.

Some of the newer 00Z CAMs just coming in indicate potential for two
rounds of showers and storms, with an initial round during the early
predawn hours (possibly beginning as early as 4 AM) over our
interior southeast MS counties then moving east across the southern
half of our forecast area across coastal AL and into the FL
panhandle through about 8 AM before weakening. As we mentioned
earlier, and isolated strong to severe storm could be possible with
this convection (with large hail or damaging winds being the primary
threat, but the overall threat will be limited during this time).
Another round of widespread, and potentially stronger storms could
then redevelop across southeast MS and then move east across the
remainder of our AL and FL counties through early afternoon. This is
the round of storms that has the most potential to be severe, and
SPC has most of our area outlooked with a SLIGHT risk of severe
storms on Friday, with a smaller area east of I-65 in interior south
central AL having an ENHANCED risk of severe storms.

MLCAPE values rise into the 2000-2500 J/Kg range late tonight and
through the morning hours of Friday (especially over southern
portions of the forecast area). The best lift across our area
appears to be beginning between about 10Z-12Z Friday and continues
through around 18z Friday. Shear becomes mainly unidirectional
through the course of the day Friday, but SFC-1KM Bulk Shear does
increase to 40-50 knots over our area by early Friday morning. In
addition, steep lapse rates are indicated during the time of best
lift across our area, potentially 7.0-7.5 C/KM. As such, strong
damaging winds and large hail will be the primary threats associated
with the storms on Friday. But, there is enough SRH that a brief
tornado cannot be ruled out.

The storms will be moving east of our area by late Friday afternoon
and the main cold front will then move across the area Friday night,
bringing clearing skies and westerly to northwesterly winds to the
region. The front may potentially lift back north into our area as a
warm front by late this weekend, but remain far enough south to keep
us rainfree with slightly cooler and drier air in place through
Saturday. High temperatures on Friday will generally be in the lower
to mid 80s with portions of southeast Mississippi approaching the
upper 80s (due to clouds clearing earlier in the day). Lows Friday
night are expected to range from the upper 50s and low 60s inland to
the upper 60s to near 70 along the coast. High temperatures on
Saturday will be similar to those of Friday, but maybe slightly
cooler (lower 80s) along and north of Highway 84.

There is a HIGH risk of rip currents in effect that will continue
through Sunday morning.  /14/12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday morning for ALZ265-266.

FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 6, 12:55 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 AM CDT Fri May 6 2022

MSZ075-076-078-079-060700-
Stone MS-Perry MS-Greene MS-George MS-
1255 AM CDT Fri May 6 2022

...Strong thunderstorms will impact portions of northwestern George,
southern Perry, southwestern Greene and Stone Counties through 200 AM
CDT...

At 1254 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles southeast of
New Augusta to 3 miles southeast of Brooklyn to 11 miles west of
Wiggins to 4 miles northeast of Mcneil. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wiggins, Perkinston, McHenry, Beaumont, New Augusta and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3090 8934 3091 8932 3091 8914 3109 8915
      3124 8900 3117 8860 3096 8878 3076 8901
      3068 8915 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 0554Z 280DEG 13KT 3116 8901 3102 8915 3084 8933 3073
8960

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, May 6, 2:53 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 AM CDT Fri May 6 2022

ALZ261-263-265-MSZ079-060845-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-George MS-
253 AM CDT Fri May 6 2022

...Strong thunderstorms will impact portions of Mobile and
southeastern George Counties through 345 AM CDT...

At 252 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles north of
Wade to 3 miles northwest of Escatawpa to 8 miles southeast of Gulf
Park Estates to 21 miles southwest of Petit Bois Island. Movement was
east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Creola,
Dauphin Island, Chunchula, Axis, Semmes, Tanner Williams, I65 And
I165, Coden, Mobile Regional Airport and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3025 8821 3025 8818 3036 8819 3032 8826
      3038 8824 3039 8840 3074 8841 3073 8867
      3084 8868 3099 8797 3068 8801 3075 8804
      3028 8812 3026 8817 3025 8808 3023 8831
TIME...MOT...LOC 0752Z 262DEG 38KT 3075 8861 3051 8861 3026 8870 3006
8882

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:48 AM CDTSpecial Marine WarningMOB87 min
May 6, 2:53 AM CDTSpecial Weather StatementMOBMobile52 min
May 6, 3:01 AM CDTSevere Thunderstorm WarningMOBMobile44 min
May 6, 3:25 AM CDTTornado WarningMOBBaldwin, Mobile12 min
May 6, 3:36 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile39 min
May 6, 3:43 AM CDTTornado WarningMOBBaldwin20 min
May 6, 4:00 AM CDTSpecial Weather StatementMOBEscambia, Monroe45 min
May 6, 4:12 AM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia48 min
May 6, 4:16 AM CDTSpecial Marine WarningMOB89 min
May 6, 4:37 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia, Monroe38 min
May 6, 4:50 AM CDTSevere Thunderstorm Warning Destructive damage threatMOBCovington, Escambia40 min
May 6, 5:12 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia48 min
May 6, 5:20 AM CDTTornado WarningMOBCovington12 min
May 6, 5:27 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBCovington36 min
May 6, 5:30 AM CDTSpecial Marine WarningMOB60 min
May 6, 8:52 AM CDTSpecial Marine WarningMOB53 min
May 6, 9:19 AM CDTSpecial Marine WarningMOB56 min
May 6, 9:21 AM CDTSpecial Weather StatementMOBMobile54 min
May 6, 9:26 AM CDTSpecial Marine WarningMOB49 min
May 6, 9:39 AM CDTSpecial Marine WarningMOB96 min
May 6, 9:44 AM CDTSevere Thunderstorm WarningMOBBaldwin46 min
May 6, 9:57 AM CDTSevere Thunderstorm WarningMOBBaldwin33 min
May 6, 10:09 AM CDTSpecial Marine WarningMOB96 min
May 6, 10:15 AM CDTSpecial Marine WarningMOB60 min
May 6, 11:08 AM CDTSpecial Marine WarningMOB97 min
May 6, 11:29 AM CDTSpecial Marine WarningMOB91 min
May 6, 12:17 PM CDTSpecial Marine WarningMOB88 min
May 6, 12:49 PM CDTSpecial Marine WarningMOB41 min
May 6, 1:46 PM CDTSpecial Marine WarningMOB89 min
May 6, 3:06 PM CDTSpecial Marine WarningMOB54 min
May 6, 4:59 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa46 min
May 6, 5:44 AM CDTSevere Thunderstorm WarningMOBOkaloosa16 min
May 6, 9:14 AM CDTSevere Thunderstorm WarningMOBOkaloosa46 min
May 6, 12:55 AM CDTSpecial Weather StatementMOBPerry, Stone65 min

Nearby

Small Craft Advisories in Alabama, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.